Alert archive / California / Wind Advisories in 2007
Wind Advisory 119, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 4, 2007, 3:01 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2007, 3:01 PM PDT (22:01 UTC)
- Expired
- Oct 4, 2007, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 042201 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 PM PDT THU OCT 4 2007 ...GUSTY WINDS ACROSS THE ANTELOPE VALLEY... .STRONG ONSHORE FLOW WILL PRODUCE GUSTY SOUTHWEST FLOW OVER THE ANTELOPE VALLEY THROUGH THIS EVENING. WIND SPEEDS ARE EXPECTED TO BE BETWEEN 25 AND 35 MPH SUSTAINED WITH GUSTS NEAR 45 MPH. CAZ059-050400- /O.NEW.KLOX.WI.Y.0119.071004T2201Z-071005T0400Z/ ANTELOPE VALLEY- 301 PM PDT THU OCT 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH SUSTAINED ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...BEFORE SHIFTING TO THE WEST AND DIMINISHING TO 20 TO 30 MPH FOR THE DURATION OF THE NIGHT. THE WINDIEST LOCATIONS WILL SEE GUSTS NEAR 45 MPH AND MAY EXPERIENCE BLOWING SAND AND DUST...WHICH CAN REDUCE VISIBILITIES SUDDENLY. ALTHOUGH THESE WINDS SHOULD DIMINISH SOME OVERNIGHT... THEY ARE EXPECTED TO RESTRENGTHEN BY LATE FRIDAY MORNING AND ANOTHER WIND ADVISORY WILL LIKELY BE NEEDED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KITTELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 4, 3:00 PM PDT, 1 minute earlier.
Area forecast discussion, Oct 4, 3:00 PM PDT, 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PDT THU OCT 4 2007 .SHORT TERM (TODAY-SUNDAY)... EXCEPT FOR A FEW LINGERING STRATUS HUGGING THE LA AND VENTURA COUNTY COASTLINES...CLEAR SKIES PREVAIL. LAX-DAG GRADIENT IS UP OVER 4 MB FROM YESTERDAY...USHERING IN STRONGER ONSHORE FLOW. THE MARINE LAYER HAS DEEPENED UP ABOVE 2500 FT...COUPLE THIS WITH THE STRONGER ONSHORE FLOW AND A COOLER AIRMASS MOVING INTO CALIFORNIA...AND IT IS NO SURPRISE THAT MOST STATIONS ARE COOLER TODAY. MOST AREAS ARE DOWN FIVE TO TEN DEGREES FROM YESTERDAY...WITH MANY SLO AND SBA COUNTY STATIONS DOWN MORE THAN FIFTEEN DEGREES FROM YESTERDAY. THE STRONGER ONSHORE FLOW HAS ALSO PRODUCED SOME BORDERLINE ADVISORY-LEVEL WINDS ALONG THE CENTRAL COAST AND OVER THE LA COUNTY MOUNTAINS AND DESERTS. THESE WINDS WILL LIKELY CONTINUE INTO THE NIGHT. A COLD 545 DM UPPER LEVEL LOW CURRENTLY OVER WASHINGTON STATE WILL DIG DOWN INTO NEVADA BY FRIDAY AFTERNOON. THIS SYSTEM WILL DO A COUPLE OF THINGS TO CENTRAL AND SOUTHERN CALIFORNIA. FIRST OF ALL...THIS SYSTEM WILL CREATE AN EVEN COOLER DAY ON FRIDAY...WITH MOST AREAS SEEING TEMPS FALLING THREE TO TEN DEGREES FROM TODAY. SECONDLY... THERE IS A SLIGHT CHANCE OF SOME LIGHT PRECIPITATION WITH THIS SYSTEM...BEGINNING AFTER MIDNIGHT AND LASTING THROUGH FRIDAY AFTERNOON. SLO AND NORTHERN SBA COUNTIES HAVE THEIR BEST SHOT OF SOME LIGHT RAIN OR DRIZZLE BETWEEN MIDNIGHT TONIGHT AND ABOUT 10 AM ON FRIDAY...AS A WEAK COLD FRONT PASSES THROUGH. LA AND VTU COUNTIES HAVE THEIR BEST SHOT BETWEEN ABOUT 4AM AND 4PM ON FRIDAY. IN THE MORNING...THIS AREA WILL SEE A MUCH DEEPENED MARINE LAYER...WHICH MAY CAUSE SOME MEASURABLE DRIZZLE...ESPECIALLY ALONG THE FOOTHILLS. IN THE AFTERNOON...THE BEST DYNAMIC FORCING IS OVER LA AND VTU...WITH A FAVORABLY POSITIONED 110 KT JET AND A RATHER LARGE VORT LOBE OVERHEAD...WHICH MAY CREATE A SHOWER OR TWO. SBA SOUTH COAST WILL BE TRICKY. A WEAK TO MODERATE SUNDOWNER IS EXPECTED OVERNIGHT WHICH WILL HINDER ANY DRIZZLE ACTIVITY IN THE MORNING...THEN THE DYNAMIC FORCING WILL BE FURTHER TO THE SOUTH BY THE AFTERNOON. OVERALL PRECIP TOTALS WILL BE LIGHT AND LESS THAN 0.10 OF AN INCH. THIS SYSTEM HAS PLENTY OF COLD AIR ALOFT TO CREATE SOME CONVECTIVE ACTIVITY...AND SOME LIGHTNING HAS ALREADY BEEN OBSERVED OFF THE EXTREME NORTHERN CALIFORNIA COAST. DID NOT MENTION ANY THUNDERSTORMS AS OF NOW DUE TO THE FACT THAT THE COLDEST MOST UNSTABLE AIR IS PROGGED TO REMAIN TO OUR NORTH AND EAST...BUT IF THAT TRAJECTORY CHANGES...A SLIGHT CHANCE OF THUNDERSTORMS WOULD BE WARRANTED BY LATER SHIFTS. THE IS A POSSIBILITY OF SOME LIGHT SNOW SHOWERS OVER THE LA AND VTU MOUNTAINS...AS SNOW LEVELS SHOULD LOWER TO NEAR 5500 FT BY FRIDAY MORNING. IN ADDITION...MOISTURE WILL PILE UP ON THE NORTH FACING SLOPES NEAR THE GRAPEVINE FRIDAY NIGHT THROUGH SATURDAY MORNING...WHICH WARRANTS THE CONTINUATION OF A SLIGHT CHANCE FOR LIGHT RAIN AND SNOW SHOWERS THERE. THE SYSTEM WILL ALSO BRING SOME GUSTY WINDS TO THE AREA AS WELL. WIND ADVISORIES WILL LIKELY BE NEEDED FOR MOUNTAIN AND DESERT AREAS LATE FRIDAY MORNING INTO FRIDAY NIGHT...WITH THE CENTRAL COAST ALSO A PRIME CANDIDATE. ONCE THIS SYSTEM MOVES INTO UTAH BY SATURDAY...A HIGH WILL BEGIN TO BUILD INTO NEVADA WHICH WILL SHIFT THE FLOW NORTHERLY. GUSTY WINDS EXPECTED OVER THE MOUNTAINS AND CERTAIN VALLEY AREAS. THIS FLOW WILL HELP CLEAR OUT AND WARMING THINGS UP ON SAT. SAT NIGHT INTO SUNDAY WILL SEE THE HIGH LIELY BUILD INTO UTAH...WITH MODERATE TO STRONG OFFSHORE NORTHEAST FLOW EXPECTED OVER THE MOUNTAINS AND VALLEYS. CURRENT NAM PROGS SHOW WINDS GUSTING INTO THE 50 MPH RANGE SUNDAY. THE NAM IS NOTORIOUS FOR OVER FORECASTING THESE WINDS...ESPECIALLY THIS FAR OUT...BUT THE GFS IS NOT TOO SHABBY. DUE TO THE GFS AND THE COLD NATURE OF THE SYSTEM PRODUCING THIS OFFSHORE FLOW...A SIGNIFIGANT OFFSHORE EVENT IS QUITE POSSIBLE FOR SUNDAY. IF NOTHING ELSE...THIS FLOW WILL KEEP THE STRATUS AWAY THROUGH THE WEEKEND...AND WARM THINGS UP ABOVE NORMAL FOR THIS TIME OF THE YEAR. .LONG TERM (MONDAY-THURSDAY)... MONDAY CONTINUES TO BE A WARM DAY WITH WEAK OFFSHORE FLOW...VERY SIMILAR BUT LESS WINDY FROM SUNDAY. THINGS SHOULD TURN WEAKLY ONSHORE BY TUESDAY...WHICH MAY ALLOW FOR SOME STRATUS TO FORM ALONG THE COAST...THOUGH WOULD NOT BE SURPRISED TO SEE STRATUS DELAYED UNTIL WEDNESDAY. OVERALL...TUESDAY THROUGH THURSDAY WILL SEE TEMPS NEAR NORMAL...WITH STRATUS NEAR OR ALONG THE COAST. && .AVIATION...04/1745Z NOT MUCH CONFIDENCE IN THE LOW CLOUD FORECAST...ESPECIALLY SOUTH OF POINT CONCEPTION. THE EXPECTED TREND OF THE LOW CLOUDS IS FOR THE CEILINGS TO STEADILY INCREASE THROUGH FRIDAY. THE CEILINGS WERE AS LOW AS 100 FEET THIS MORNING...BUT SINCE HAVE INCREASED TO 1500 FEET DUE TO THE INFLUENCE OF THE COASTAL EDDY. THIS LIFTING TREND WILL CONTINUE THROUGH THE NEXT 24 HOURS. THERE IS VIRTUALLY NO CHANCE OF ANOTHER DENSE FOG EPISODE FRIDAY MORNING. NORTH OF POINT CONCEPTION...MECHANICAL MIXING DUE TO STRONGER NORTHWEST LOWER LEVEL FLOW HAS CLEARED THE LOW CLOUDS AND FOG. ONLY PATCHY LOW CLOUDS AND FOG ARE EXPECTED TO RETURN TO THE CENTRAL COAST TONIGHT. KLAX...LOW CONFIDENCE IN THE TIMING OF LOW CLOUD COVERAGE...HOWEVER GOOD CONFIDENCE IN THE TREND TOWARD HIGHER CEILINGS OVER THE NEXT 24 HOURS. TYPICAL SEA BREEZE THIS AFTERNOON. KBUR...GOOD CONFIDENCE IN THE SKIES AND VISIBILITIES REMAINING CLEAR WITH TYPICAL SEA BREEZE THIS AFTERNOON...FOLLOWED BY LOW CLOUDS AND FOG RETURNING TO THE AIRFIELD TONIGHT. CEILINGS WILL RISE THROUGH THE NIGHT. .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...KITTELL AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 4, 6:00 AM PDT, 9 hours 1 minute before
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
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.